Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 14, 2021, 2:49 PM EDT for Person County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 14, 2021, 3:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WWUS82 KRAH 141849
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Wed Jul 14 2021
NCZ007-008-141945-
Person NC-Granville NC-
249 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERSON AND NORTHWESTERN
GRANVILLE COUNTIES UNTIL 345 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxboro, moving northeast at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Roxboro, Concord, Bethel Hill, Mayo Reservoir, Surl and Hyco Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3640 7857 3628 7903 3644 7913 3654 7892
3654 7865
TIME...MOT...LOC 1849Z 245DEG 13KT 3640 7900
$$
LeinsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:24 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 1:24 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 124 PM EDT Wed Jul 14 2021 .SYNOPSIS... Bermuda high pressure will maintain seasonably hot and humid conditions, with afternoon and evening showers and thunderstorms each day through this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 115 PM Wednesday... High pressure, both aloft and at the surface, will sit along/just off the Carolina coast through tonight. An upper level disturbance crossing the Appalachians this afternoon will move over central NC this evening into early tonight. Aside from the diurnal airmass thunderstorms developing this afternoon, this disturbance combined with a strengthening Piedmont trough will enhance convective activity and provide a focused area over which it will occur. These storms will move through the Triad between 4 PM and 8 PM this evening, and are expected to dissipate given the loss of daytime heating/nocturnal stabilization as they approach the Triangle. Most, if not all, showers should abate by midnight, with the remainder of the night expected to be dry and mild. Lows will bottom out in the upper 60s to mid 70s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 120 PM Wednesday... Persistence. The surface high will remain off the Carolina coast through Thursday night as the upper level high weakens slightly but remains in place. A Piedmont trough will again set up over the area on Thursday. The only change from the previous day will be a much weaker/more subtle disturbance aloft clipping the NC/VA border during the aft/eve, which could enhance convection briefly. Otherwise, expect the diurnal showers/storms with highs in the upper 80s to low 90s and lows in the low to mid 70s to persist. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 338 AM Wednesday... Continued typical summertime pattern will continue into the weekend. Upper level high will remain over the region Friday and Saturday as the upper level weakening ridge moves to our north. At the surface Bermuda high will continue to linger off the Mid-Atlantic coast through the weekend and slowly move east by early next week. A surface Piedmont trough will be nearly stationary over NC during the long term period. Expect higher chance pops Saturday afternoon/evening into early next week, with best convective chances in the afternoon. Highs will be in the low 90s Fri/Sat then mid/upper 80s Sun-Tues, lows will be upper 60s to low 70s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 105 PM Wednesday... 24 hour TAF period: Showers and thunderstorms will move into the area from the NW, impacting KINT and KGSO most adversely. Some isolated to widely scattered showers and storms are expected elsewhere and could impact KRDU and KFAY this aft/eve, but confidence on exactly when and how badly is uncertain. The strongest storms will result in LIFR vsbys and strong gusty winds where they occur. Otherwise through this evening, expect primarily VFR conditions with scattered to broken cigs around 3500 ft and southwesterly winds around 5-10 kts expected. MVFR stratus will again be possible around daybreak Thursday, especially at KFAY but cannot completely rule it out at the remaining terminals. Looking ahead: Generally a persistence forecast expected through the weekend. Southwesterly winds, light overnight and 5-10 kts during the day, diurnal chances for showers and storms and morning stratus are all expected to continue. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...KC SHORT TERM...KC LONG TERM...CA AVIATION...KC
Hazardous weather outlook, Jul 14, 3:37 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 337 AM EDT Wed Jul 14 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150745- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 337 AM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Wed Jul 14 2021
NCZ007-008-141945-
Person NC-Granville NC-
249 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERSON AND NORTHWESTERN
GRANVILLE COUNTIES UNTIL 345 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roxboro, moving northeast at 15 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Roxboro, Concord, Bethel Hill, Mayo Reservoir, Surl and Hyco Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3640 7857 3628 7903 3644 7913 3654 7892
3654 7865
TIME...MOT...LOC 1849Z 245DEG 13KT 3640 7900
LeinsThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:57 PM EDT | Special Weather Statement | RAH | Caswell | 63 min |
| Jul 14, 3:51 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford, Orange | 3 hr |
| Jul 14, 4:41 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 64 min |
| Jul 14, 4:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jul 14, 5:11 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 64 min |
| Jul 14, 5:29 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Jul 14, 5:49 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 116 min |
| Jul 14, 6:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jul 14, 6:50 PM EDT | Flash Flood Warning | RAH | Randolph | 115 min |
| Jul 14, 7:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 58 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.